I was on Alprazolam 2 1/2 years, missed a dose and have
withdrawal seizures, severe headaches, dizziness, dry mouth,
blurred vision, metallic taste, numbness of hands and tingling
in fingers, this has been going on for 10 or 11 months. My
question is how much longer can I expect these symtoms to
continue or are these problems permanent, and I'm currently on
medication to control my seizures, will they eventually go
away, along with my other symtoms, plus none of these symtoms
ever existed before the withdrawal seizures, are they directly
linked to the Alprazolam?
Can you tell me.... is there a chance I can get off these things... the more I'm reading the more it seems like it's almost impossible.
I did visit Dr. on Fri., she put me on a taper. I didn't take a lot of this stuff... just to ease the anxiety of the Vics..but I've been taking them 1 - 3 mg for about 9 months.
I tried CT... OHHHHHHH THAT did a lot of damage and that was a week after my W/D process from the Vics. So she put me on 2 - 3mg a day to start. Been doing just fine with spliting one and doing that 2'x a day and 1 .50 to sleep. So far so good.
Hey hun...I too was on these before my clonazepam..however they stopped working and the dose had to be upped..eventually I was put on the clonazepam which is same drug but longer acting.
For someone like me, who is on them more than likely permanently..I don't know how I ever would be off them.
But..your Dr. is tapering you off which is what you are suppose to do. Never to stop these C/T, as you already found out.
Depending on dosgae, and how long you have been taking them play a HUGE part in the withdrawel process. What you read hun do not let that scare you or get stuck in your mind. As you know already what our minds can do. Listen to your Doc, and all will be fine hun, I am certain of it.
I was on those, lorazepam, then finally the clonazepam which is like I said longer acting however needed less per day. If that makes sence. The Xanax is short acting. Instead of me being on the Xanax 3-4/day I now only take 2 of the clonazepam.
But like I said...your Dr knows..and if you should feel that you can't get off so soon, then it will just take a little longer. But from what I see ( my mental image of you) and what I have read..you are a very strong woman. You will be just fine. :)
If you have the resources or insurance you can go into a hospital and withdraw in 1 week, depends on the benzo and dose. They taper you off in 2 days while giving you Phenobarbital and other meds IV to keep you ok. Sleep alot. Benzos totaly out of system but anxiety returns and you are very raw. Need further treatment plan to treat anxiety non/benzo. I take 2 mg Klonopin daily at night. have never raised dose and dont feel it. It makes my life much better. Details need to be worked out throught qualified doctor. I tapered off 6mg Zanax in my twentys in 2 months. Drank a pint and a half of vodka at night to sleep. I could not repeat that again at my age and would not recommend it. Xanax is the best benzo IMO but the worst to taper. Goodgle benzo taper and read Ashton Manual. They have long taper scheule substiting xanax or whatever with valium. Only way to taper IMO without medical supervision. Need caring other to adminster daily scheduled dose. Check it out
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.